Doubly Connected V-States for the Generalized Surface Quasi-Geostrophic Equations

Francisco de la Hoz, Zineb Hassainia, Taoufik Hmidi

Research output: Contribution to journalArticlepeer-review

Abstract

In this paper, we prove the existence of doubly connected V-states for the generalized SQG equations with α ∈]0, 1[. They can be described by countable branches bifurcating from the annulus at some explicit “eigenvalues” related to Bessel functions of the first kind. Contrary to Euler equations Hmidi et al. (Doubly connected V-states for the planar Euler equations, arXiv:1409.7096, 2015), we find V-states rotating with positive and negative angular velocities. At the end of the paper we discuss some numerical experiments concerning the limiting V-states.

Original languageEnglish (US)
Pages (from-to)1209-1281
Number of pages73
JournalArchive for Rational Mechanics and Analysis
Volume220
Issue number3
DOIs
StatePublished - Jun 1 2016

ASJC Scopus subject areas

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Doubly Connected V-States for the Generalized Surface Quasi-Geostrophic Equations'. Together they form a unique fingerprint.

Cite this